MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST SP; MEDIUM-LARGE CLIP APPLIER
Model Number 430005-57
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the device returned.However, isi has not received the instrument involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that during a da vinci-assisted low anterior resection surgical procedure, the surgeon used a robot sp medium-large clip applier for vessel ligation.The surgeon mentioned that the movement of the instrument seemed a bit awkward.When attempting vessel ligation, the clip did not attach properly and fell off.Another attempt was made to attach the clip for ligation, but it failed again.The surgeon requested to check if the instrument was faulty.Upon detaching the instrument from the robot and removing the instrument sheath, it was discovered that one wire was broken.The surgery was completed using a backup robot instrument of the same type.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) obtained the following information: issue occurred while the surgeon attempted to clamp on a vessel or tissue bundle.The movement of the instrument seemed a bit awkward.Customer used back-up instrument to resolve the issue.Instrument is available for return.No photos or videos are available for review.No injury to patient.
 
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the 8mm medium-large clip applier instrument for failure analysis investigation.The instrument was analyzed and found during robot-assisted low anterior resection (lar) surgery, the single port medium-large clip applier showed awkward movement and clips failed to attach properly; inspection revealed a broken wire, and the procedure was completed using a backup instrument.Failure analysis identified a dislodged instrument cable crimp at the distal joggle joint as the primary cause of the complaint, leading to a broken joggle constraint cable and imprecise motion with yaw friction.No housing damage or missing material was observed.In-house testing confirmed imprecise instrument motion, specifically yaw failure, despite passing recognition and engagement tests.The instrument struggled to straighten during yaw manipulation, likely due to the missing/dislodged crimp.The probable root cause of the customer reported issue of dislodged instrument cable crimp and functional test failure is attributed to the instrument experiencing more load than anticipated.The cable crimp can become dislodged due to back-driving of wrist and joggle joints with the insertion axis.Applying excessive force on the instrument shaft and/or tip during handling, insertion, usage (overloading), or removal can also cause the crimp to dislodge.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
ENDOWRIST SP
Common Device Name
MEDIUM-LARGE CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key23698875
Report Number2955842-2025-47161
Device Sequence Number10192484
Product Code NAY
UDI-Device Identifier00886874114292
UDI-Public(01)00886874114292(11)221229(10)U10221229
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430005-57
Device Catalogue Number430005
Device Lot NumberU10221229 0014
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/12/2025
Supplement Date Received by Manufacturer01/06/2026
Initial Report FDA Received Date12/02/2025
Supplement Report FDA Received Date01/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown